Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 107, NWS Austin/San Antonio, TX

April 24, 2007Medina County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 11:11 PM CDT for Medina County, Texas. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 11:11 PM CDT (04:11 UTC)
Expired
Apr 25, 2007, 12:15 AM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Medina County, TX

The radar

The Laughlin AFB radar (KDFX), 103 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 11:20 PM CDTHAIL 1.75Yancey, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 10:53 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2857 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 250412
SVREWX
TXC325-250515-
/O.NEW.KEWX.SV.W.0107.070425T0411Z-070425T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF HONDO...

* UNTIL 1215 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 14 MILES WEST OF YANCEY...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  YANCEY BY 1125 PM CDT...

SEVERE THUNDERSTORMS CAN QUICKLY PRODUCE TORNADOES. IF YOU ARE IN 
ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2927 9936 2909 9941 2910 9901 2944 9898

$$
2 follow-up statements
000 
WWUS54 KEWX 250422
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1120 PM CDT TUE APR 24 2007

TXC325-250515-
/O.CON.KEWX.SV.W.0107.000000T0000Z-070425T0515Z/
MEDINA TX-
1120 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MEDINA COUNTY...

AT 1117 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 10 MILES WEST OF YANCEY...OR ABOUT 15 MILES
SOUTHWEST OF HONDO...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YANCEY BY 1130 PM CDT...
  9 MILES SOUTH OF HONDO BY 1140 PM CDT...

GUSTY WINDS AND HAIL UP TO DIME SIZE MAY OCCUR OVER THE HONDO AREA 
BY MIDNIGHT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF QUICKLY PRODUCING A 
TORNADO. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING 
WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING 
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2927 9936 2909 9941 2910 9901 2944 9898

$$
000 
WWUS54 KEWX 250500
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1200 AM CDT WED APR 25 2007

TXC325-250515-
/O.CON.KEWX.SV.W.0107.000000T0000Z-070425T0515Z/
MEDINA TX-
1200 AM CDT WED APR 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MEDINA COUNTY...

AT 1155 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF RIO MEDINA TO 9 MILES SOUTH OF DEVINE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF CASTROVILLE TO 9 MILES SOUTH OF
DEVINE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS CAN QUICKLY PRODUCE TORNADOES. IF YOU ARE IN 
ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY 
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING 
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2945 9895 2909 9910 2910 9880 2952 9883

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 10:57 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 24, 10:57 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1057 PM CDT TUE APR 24 2007

.UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND WX BASED ON LATEST
RADAR TRENDS. MAIN THREAT TONIGHT FOR THE AUSTIN/SAN ANTONIO
CORRIDOR WILL BE FLASH FLOODING

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 643 PM CDT TUE APR 24 2007/

AVIATION...
A LINE OF THUNDERSTORMS WILL TRACK SLOWLY EAST ACROSS THE AREA.
THUNDERSTORMS WILL IMPACT KDRT AROUND 03Z AND KSAT-KAUS ARND 06Z.
WIND GUSTS TO 45KTS AND HAIL WILL ACCOMPANY THE STORMS. OTHERWISE,
MVFR CIGS WILL LOWER TO IFR BY 06Z. ONCE THE THUNDERSTORMS PASS
OVER THE TERMINALS CIGS WILL LIFT TO VFR AND CLEAR OUT BY 16Z. NW
WINDS OF 10 TO 15 KTS WILL PREVAIL AFTER 16Z.

PREV DISCUSSION... /ISSUED 545 PM CDT TUE APR 24 2007/

UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS
THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM
DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING
ACROSS SOUTHERN PORTIONS OF WFO SJT.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/

DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN
REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL
ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET
STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL
ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS
INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND
FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE
WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF
THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING
WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY
WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE
NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER
RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL
DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES
TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT.
WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE
MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND
INCREASING CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  54  83  59 / 100  30  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  64  83  52  81  55 / 100  40  -    0  -
DEL RIO INTL AIRPORT           63  90  58  87  66 /  40  -   -   -   -
SAN ANTONIO INTL AIRPORT       65  83  54  83  61 /  90  20  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...GONZALES...
GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...LEE...LLANO...
MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

11/18/05/08/JB
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT TUE APR 24 2007

TXZ171>173-183>194-202>209-217>225-228-252245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE
HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON
TO BOERNE TO MOUNTAIN HOME TO SAN SABA.

OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH
FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY
MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS.

A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT
FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY
HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND
HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF
I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA
LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS
OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH
LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.

In the hours before

Local storm report, Apr 24, 6:47 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             EAGLE PASS              28.71N 100.49W
04/24/2007  E1.00 INCH       MAVERICK           TX   TRAINED SPOTTER

&&

BF
Local storm report, Apr 24, 6:57 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             EAGLE PASS              28.71N 100.49W
04/24/2007  E1.75 INCH       MAVERICK           TX   LAW ENFORCEMENT

&&

BF
Local storm report, Apr 24, 8:04 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TORNADO          3 SE EAGLE PASS         28.68N 100.46W
04/24/2007                   MAVERICK           TX   LAW ENFORCEMENT

            MAVERICK CO DISPATCH REPORTED A TORNADO IN LOMA LINDA.
            MULTIPLE INJURIES WITH DAMAGE TO HOMES. TIME ESTIMATED
            FROM RADAR.

&&

BF
Local storm report, Apr 24, 8:27 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
827 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             CRYSTAL CITY            28.69N 99.83W
04/24/2007  E1.75 INCH       ZAVALA             TX   LAW ENFORCEMENT

&&

BF
Local storm report, Apr 24, 8:44 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
844 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             1 NE BIG WELLS          28.58N 99.56W
04/24/2007  E2.75 INCH       DIMMIT             TX   PUBLIC

            TENNIS BALL TO BASEBALL SIZED HAIL IN RURAL AREA NE OF
            BIG WELLS.

&&

BF
Local storm report, Apr 24, 8:46 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
846 PM CDT TUE APR 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     TSTM WND GST     1 NE BIG WELLS          28.58N 99.56W
04/24/2007  M76 MPH          DIMMIT             TX   PUBLIC

&&

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:33 PM CDTTornado WarningEWXDimmit57 min
Apr 24, 7:37 PM CDTSevere Thunderstorm WarningEWXZavala53 min
Apr 24, 8:26 PM CDTTornado WarningEWXDimmit34 min
Apr 24, 8:33 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala57 min
Apr 24, 9:11 PM CDTSevere Thunderstorm WarningEWXUvalde64 min
Apr 24, 9:29 PM CDTSevere Thunderstorm WarningEWXMaverick31 min
Apr 24, 9:46 PM CDTSevere Thunderstorm WarningEWXUvalde, Zavala59 min
Apr 24, 10:07 PM CDTSevere Thunderstorm WarningEWXMaverick53 min
Apr 24, 10:21 PM CDTFlash Flood WarningEWXMaverick, Uvalde, Zavala4 hr
Apr 24, 11:00 PM CDTSevere Thunderstorm WarningEWXMaverick46 min
Apr 24, 11:18 PM CDTSevere Thunderstorm WarningEWXDimmit57 min
Apr 24, 11:43 PM CDTSevere Thunderstorm WarningEWXFrio48 min
Apr 24, 11:51 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar54 min
Apr 25, 12:06 AM CDTFlash Flood WarningEWXBexar, Medina114 min
Apr 25, 12:08 AM CDTTornado WarningEWXAtascosa, Bexar37 min
Apr 25, 12:21 AM CDTSevere Thunderstorm WarningEWXComal, Guadalupe54 min
Apr 25, 12:38 AM CDTSevere Thunderstorm WarningEWXBexar, Wilson48 min
Apr 25, 1:23 AM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales53 min
Apr 25, 1:36 AM CDTSevere Thunderstorm WarningEWXFayette, Lavaca54 min
Apr 25, 1:46 AM CDTTornado WarningEWXFayette, Gonzales29 min
Apr 25, 2:03 AM CDTTornado WarningEWXLavaca33 min
Apr 25, 2:06 AM CDTSevere Thunderstorm WarningEWXBastrop24 min
Apr 25, 2:53 AM CDTSevere Thunderstorm WarningEWXAtascosa37 min
Apr 25, 3:54 AM CDTSevere Thunderstorm WarningEWXDeWitt36 min
Apr 25, 4:26 AM CDTSevere Thunderstorm WarningEWXDeWitt19 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.